Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jul 7, 2021, 12:40 PM EDT for Jay County, Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 12:40 PM EDT (16:40 UTC)
- Expired
- Jul 7, 2021, 1:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Northern Indiana
County Jay County, IN
The radar
The Northern Indiana radar (KIWX), 121 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 743 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
984
WWUS83 KIWX 071640
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
1240 PM EDT Wed Jul 7 2021
INZ027-034-071730-
Jay-Adams-
1240 PM EDT Wed Jul 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ADAMS AND
JAY COUNTIES...
At 1239 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Dunkirk to near Portland to 10 miles
north of Winchester. Movement was northeast at 20 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Portland, Geneva, Westchester, Center, Bryant, Salamonia, Trinity,
Brice, Como, Bellfountain, College Corner, Boundary City, Liber,
Blaine, Collett, New Corydon, Bluff Point and New Mount Pleasant.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Northern Indiana.
&&
LAT...LON 4040 8521 4062 8492 4060 8480 4033 8481
4031 8489 4031 8496
TIME...MOT...LOC 1639Z 238DEG 19KT 4040 8516 4038 8504 4031 8494
$$
HAIL...0.25
WIND...50MPH
CMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 7, 6:15 AM EDT, 6 hours 25 minutes earlier.
Area forecast discussion, Jul 7, 6:15 AM EDT, 6 hours 25 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 615 AM EDT Wed Jul 7 2021 .SYNOPSIS... Issued at 1247 AM EDT Wed Jul 7 2021 Warm and humid conditions will persist today with chances for scattered showers and thunderstorms increasing this afternoon into tonight. Clouds and chances for rain will linger into Thursday, especially across northeast Indiana and northwest Indiana, with dry and cooler weather anticipated by Friday. && .SHORT TERM...(Today through Thursday) Issued at 300 AM EDT Wed Jul 7 2021 Latest surface analysis has quasi-stationary frontal boundary extending across the central great lakes and back into the mid-MS valley. Water vapor imagery depicting short wave energy moving across Iowa and this feature expected to combine with frontal wave to drag frontal boundary closer to the forecast area bringing increasing chances for showers/storms to develop this afternoon. HREF members indicating pre-frontal trough expected to initiate convection over the area early afternoon as airmass destabilizes during peak heating with surface based CAPE of 1500-2000J/kg along with ample low level moisture. Forecast soundings indicating weak flow through the column which will be main limiting factor for severe storms although 20-30kt effective shear in northern CWA will be supportive for locally strong storms. Shower and thunderstorm chances continue into Thursday as main upper trough axis moves across the great lakes region pushing surface frontal boundary east of the area late Thursday. Could again see some stronger storms in eastern CWA Thursday afternoon prior to frontal passage as CAPE approaches 1500J/kg. Warm and humid conditions continue today with dewpoints still hovering around 70F and highs 85-90F. Frontal passage will bring cooler and less humid conditions Thursday especially western CWA with highs 75-80F. && .LONG TERM...(Thursday night through Tuesday) Issued at 300 AM EDT Wed Jul 7 2021 Brief break in an otherwise active pattern to begin the long term period as weak surface high settles into the area Thursday night and Friday. Focus then shifts to short wave energy coming onshore in the Pacific Northwest that will top the western US ridge before closing off over the mid-MS valley this weekend. Stalled surface frontal boundary over the Ohio River valley will lift back north as a warm front ahead of this system and bring a prolonged period of precip chances to the region. Surface low development to the west of our area will bring potential tapping of gulf moisture into frontal boundary and heavy rain development. Uncertainty lies in location of heavy rain axis given range of timing/placement solutions offered by models with NBM shifting focus further south/west of our area over the past 24hrs. Will therefore opt to keep POPs in chance/high chance range until better model consensus is realized. && .AVIATION...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 615 AM EDT Wed Jul 7 2021 Any spotty, shallow, MVFR BR should quickly burn off with mainly dry/VFR conditions this morning. Scattered convection is still expected this afternoon and evening, especially 19-01z, as weak ascent overspreads an increasingly moist and unstable airmass. Brief gusty winds and IFR/MVFR restrictions will be possible with any convection. A cold front then works through or near KSBN by later tonight with low stratus potentially building in. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...JAL LONG TERM...JAL AVIATION...Steinwedel Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 7, 11:10 AM EDT, 1 hour 30 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1110 AM EDT Wed Jul 7 2021 INZ005>009-016>018-MIZ078>081-OHZ001-002-004-005-015-016-024-025- 081515- Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko-Whitley-Allen IN- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 1110 AM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. There is a slight risk for severe thunderstorms. Showers and thunderstorms are expected to develop this afternoon with some strong storms possible. While the probability of widespread severe weather is low, isolated to scattered damaging winds are possible with the stronger storms. Locally heavy rain and dangerous lightning can also be expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance for thunderstorms Saturday through Tuesday but the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-004-012>015-020-022>027-032>034-MIZ077-081515- La Porte-St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN-White- Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay- Berrien- 1110 AM EDT Wed Jul 7 2021 /1010 AM CDT Wed Jul 7 2021/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are expected to develop this afternoon producing locally heavy rain and dangerous lightning. However the probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance for thunderstorms Saturday through Tuesday but the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-081515- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1110 AM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are expected to develop this afternoon producing locally heavy rain and dangerous lightning. However the probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance for thunderstorms Saturday through Tuesday but the probability for widespread hazardous weather is low. Wave heights reaching 2 to 4 feet and developing rip currents will have a moderate swim risk on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 7, 12:18 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1218 PM EDT Wed Jul 7 2021
INZ027-OHZ024-071645-
Adams-Van Wert-
1218 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ADAMS AND SOUTHWESTERN
VAN WERT COUNTIES...
At 1218 PM EDT, a strong thunderstorm was located over Berne, moving
northeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Berne, Geneva, Monroe, Willshire, Wren, Linn Grove, Ceylon and
Pleasant Mills.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Northern Indiana.
&&
LAT...LON 4066 8507 4068 8507 4083 8480 4073 8473
4073 8480 4061 8480 4058 8500
TIME...MOT...LOC 1618Z 243DEG 18KT 4064 8493
HAIL...0.25
WIND...40MPH
CMSpecial weather statement, Jul 7, 12:40 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1240 PM EDT Wed Jul 7 2021
INZ027-034-071730-
Jay-Adams-
1240 PM EDT Wed Jul 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ADAMS AND
JAY COUNTIES...
At 1239 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Dunkirk to near Portland to 10 miles
north of Winchester. Movement was northeast at 20 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Portland, Geneva, Westchester, Center, Bryant, Salamonia, Trinity,
Brice, Como, Bellfountain, College Corner, Boundary City, Liber,
Blaine, Collett, New Corydon, Bluff Point and New Mount Pleasant.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Northern Indiana.
&&
LAT...LON 4040 8521 4062 8492 4060 8480 4033 8481
4031 8489 4031 8496
TIME...MOT...LOC 1639Z 238DEG 19KT 4040 8516 4038 8504 4031 8494
HAIL...0.25
WIND...50MPH
CMThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:18 PM EDT | Special Weather Statement | IWX | Adams | 27 min |
| Jul 7, 12:42 PM EDT | Special Weather Statement | IWX | Steuben | 48 min |
| Jul 7, 1:10 PM EDT | Areal Flood Advisory | IWX | DeKalb, LaGrange, Noble, Steuben | 3 hr |
| Jul 7, 2:23 PM EDT | Special Weather Statement | IWX | LaPorte | 37 min |
| Jul 7, 3:00 PM EDT | Special Weather Statement | IWX | LaGrange | 30 min |
| Jul 7, 3:09 PM EDT | Special Weather Statement | IWX | Noble | 36 min |
| Jul 7, 3:18 PM EDT | Areal Flood Advisory | IWX | Elkhart, Kosciusko, LaGrange, Noble | 117 min |
| Jul 7, 3:43 PM EDT | Special Weather Statement | IWX | Miami, Wabash | 32 min |
| Jul 7, 4:19 PM EDT | Special Weather Statement | IWX | Fulton | 26 min |
| Jul 7, 4:29 PM EDT | Special Weather Statement | IWX | Whitley | 31 min |
| Jul 7, 4:30 PM EDT | Special Weather Statement | IWX | Elkhart | 45 min |
| Jul 7, 4:41 PM EDT | Special Weather Statement | IWX | Grant, Huntington, Wells | 34 min |
| Jul 7, 4:43 PM EDT | Special Weather Statement | IWX | Miami | 47 min |
| Jul 7, 4:55 PM EDT | Special Weather Statement | IWX | Marshall | 35 min |
| Jul 7, 5:29 PM EDT | Special Weather Statement | IWX | Kosciusko, LaGrange | 31 min |
| Jul 7, 5:54 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 51 min |
| Jul 7, 6:10 PM EDT | Special Weather Statement | IWX | Noble | 50 min |
| Jul 7, 6:13 PM EDT | Areal Flood Advisory | IWX | Elkhart, Kosciusko, Noble, Whitley | 3 hr |
| Jul 7, 6:54 PM EDT | Special Weather Statement | IWX | Starke | 51 min |
| Jul 7, 7:26 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Pulaski, Starke | 49 min |
| Jul 7, 7:56 PM EDT | Special Weather Statement | IWX | Fulton | 49 min |
| Jul 7, 1:28 PM EDT | Special Weather Statement | IWX | Allen | 47 min |
| Jul 7, 1:41 PM EDT | Special Weather Statement | IWX | Van Wert | 34 min |
| Jul 7, 2:11 PM EDT | Special Weather Statement | IWX | Putnam | 34 min |
| Jul 7, 2:15 PM EDT | Areal Flood Advisory | IWX | Allen, Putnam, Van Wert | 2 hr |
| Jul 7, 2:33 PM EDT | Special Weather Statement | IWX | Henry | 27 min |
| Jul 7, 2:43 PM EDT | Severe Thunderstorm Warning | IWX | Henry, Putnam | 17 min |
| Jul 7, 4:45 PM EDT | Special Weather Statement | IWX | Williams | 45 min |
| Jul 7, 4:53 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Williams | 52 min |
| Jul 7, 4:57 PM EDT | Special Weather Statement | IWX | Van Wert | 48 min |
| Jul 7, 5:34 PM EDT | Special Weather Statement | IWX | Paulding, Van Wert | 41 min |
| Jul 7, 6:26 PM EDT | Areal Flood Advisory | IWX | Defiance, Fulton, Henry, Paulding, Williams | 3 hr |
| Jul 7, 6:39 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry | 22 min |
| Jul 7, 1:15 PM EDT | Special Weather Statement | IWX | Hillsdale | 30 min |
| Jul 7, 1:49 PM EDT | Special Weather Statement | IWX | Berrien | 26 min |
| Jul 7, 2:31 PM EDT | Severe Thunderstorm Warning | IWX | Berrien | 32 min |
| Jul 7, 3:02 PM EDT | Special Weather Statement | IWX | Cass | 43 min |
| Jul 7, 3:27 PM EDT | Special Weather Statement | IWX | Saint Joseph | 33 min |
| Jul 7, 3:57 PM EDT | Special Weather Statement | IWX | Saint Joseph | 33 min |
| Jul 7, 4:16 PM EDT | Areal Flood Advisory | IWX | Branch, Cass, Saint Joseph | 3 hr |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.